Alert archive / Texas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 4, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Mar 18, 2018, 8:16 PM CDT for Jasper County, Tyler County, Texas. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 18, 2018, 8:16 PM CDT (01:16 UTC)
- Expired
- Mar 18, 2018, 9:00 PM CDT
- In force
- 44 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Jasper County, TX, Tyler County, TX
The radar
The Ft Polk radar (KPOE), 113 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 18, 9:00 PM CDT | HAIL 1 | 7 Wsw Ebenezer, TX | PUBLIC REPORTS QUARTER-SIZED HAIL FOR APPROXIMATELY 15 MINUTES WEST OF THE NECHES RIVER ON HWY 255. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 44 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 18, 4:06 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 1.3 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1159 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 1060 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -1.1
The text
As transmitted.
795
WUUS54 KLCH 190116
SVRLCH
TXC241-457-190200-
/O.NEW.KLCH.SV.W.0004.180319T0116Z-180319T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lake Charles LA
816 PM CDT SUN MAR 18 2018
The National Weather Service in Lake Charles has issued a
* Severe Thunderstorm Warning for...
Northern Tyler County in southeastern Texas...
Northern Jasper County in southeastern Texas...
* Until 900 PM CDT
* At 815 PM CDT, a severe thunderstorm was located near Colmesneil,
moving east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Jasper, Colmesneil, Ebenezer, Rockland, Browndell, Harrisburg and
Sam Rayburn Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3106 9433 3111 9406 3112 9404 3113 9404
3116 9391 3095 9386 3088 9387 3084 9455
3100 9458
TIME...MOT...LOC 0115Z 259DEG 37KT 3093 9447
HAIL...1.00IN
WIND...60MPH
$$
RM2 follow-up statements
697
WWUS54 KLCH 190130
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
830 PM CDT SUN MAR 18 2018
TXC241-457-190200-
/O.CON.KLCH.SV.W.0004.000000T0000Z-180319T0200Z/
Tyler TX-Jasper TX-
830 PM CDT SUN MAR 18 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR NORTHEASTERN TYLER AND NORTHERN JASPER COUNTIES...
At 830 PM CDT, a severe thunderstorm was located near Rockland,
moving east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Jasper, Rockland, Ebenezer, Browndell, Harrisburg and Sam Rayburn
Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3106 9433 3111 9406 3112 9404 3113 9404
3116 9391 3095 9386 3088 9387 3085 9439
3104 9442
TIME...MOT...LOC 0130Z 259DEG 37KT 3096 9429
HAIL...1.00IN
WIND...60MPH
$$
RM534
WWUS54 KLCH 190141
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
841 PM CDT SUN MAR 18 2018
TXC241-457-190200-
/O.CON.KLCH.SV.W.0004.000000T0000Z-180319T0200Z/
Tyler TX-Jasper TX-
841 PM CDT SUN MAR 18 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR NORTHEASTERN TYLER AND NORTHERN JASPER COUNTIES...
At 841 PM CDT, severe thunderstorms were located along a line
extending from 11 miles northeast of Rockland to Ebenezer to near
Town Bluff, moving east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Jasper, Ebenezer, Browndell, Harrisburg and Sam Rayburn Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3106 9433 3111 9406 3112 9404 3113 9404
3116 9391 3095 9386 3088 9387 3085 9432
3105 9439
TIME...MOT...LOC 0141Z 257DEG 38KT 3109 9422 3101 9416 3087 9419
HAIL...1.00IN
WIND...60MPH
$$
LandreneauWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 18, 7:11 PM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, Mar 18, 7:11 PM CDT, 1 hour 5 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
711 PM CDT Sun Mar 18 2018
.UPDATE...
Adjusted POPs/WX for early this evening as severe storms to the
west of Tyler County are expected to move into the area within the
next hour. Also included severe wording in grids and zones.
24
&&
.PREV DISCUSSION... /issued 600 PM CDT Sun Mar 18 2018/
DISCUSSION...
00Z Taf issuance.
AVIATION...
Watching isolated severe thunderstorms moving east over C TX
possibly making its way over to E TX. Remnant MCV once again could
ignite TSRA over C LA later this evening into the early morning
hours, thus placing VCTS by 02z with tempo group for TSRA from
03-07z. Elsewhere, believe most if any convection that forms will
stay north of the I-10 corridor this evening and overnight. Main
issue here will be lowering ceilings to MVFR to IFR this evening,
possibly reaching LIFR ceilings as well as visibilities towards
09-13z time frame for BPT/LCH/LFT/ARA. The front, with mainly
drier air behind it, expected to move west to east through the
region from 14-18z.
DML
PREV DISCUSSION... /issued 435 PM CDT Sun Mar 18 2018/
DISCUSSION...
Earlier convection over East/South Central LA has push off to the
east and/or dissipated, but has left a residual SFC boundary from
roughly near Jasper, TX to Lafayette, LA. This boundary is
expected to retreat NWD tonight as low level kinematic fields
strengthen with a lead impulse ejecting NE out of OK and the
approach of a more vigorous shortwave trof just east of the Four
Corners. Ample instability/shear is progged to reside along/S of
this boundary the rest of the afternoon and through the evening to
support a conditional risk of severe TSTMS, with that primary
condition being the maintenance/EWD progression of convection
currently underway across E TX. Little in the way of model
consensus has emerged throughout the day on this matter, though
what agreement there is depicts a cluster of TSTMS moving across
interior E TX and Central LA through the evening hours. Recent
coord call with SPC has yielded a SVR TSTM watch for parts of
interior E TX through 11 PM.
Initial front associated with this shortwave trof progged to push
east through the area tomorrow, ushering a much drier airmass into
the region. Small rain chances along and ahead of the front
through the morning, with dry and warm expected by afternoon.
Real push of cooler air to arrive with the passage of a secondary
front Mon night into TUE associated with upstream shortwave trof
progged to dig into the SE CONUS. Cool and dry weather to prevail
mid week amid high pressure at the SFC and NW flow aloft.
Flattening flow aloft and returning low level southerlies will
yield increasing moisture and warmer temperatures to end the
week, with low end rain chances by the weekend as a front sags
toward but stalls just north of the area.
13
MARINE...
A light onshore flow will continue tonight as the northwest Gulf
remains between low and high pressure systems. Patchy sea fog
already over the nearshore coastal waters is expected to become
more widespread and dense later tonight, with a dense fog advisory
in effect for the nearshore waters from midnight tonight through
Monday morning. Areas of fog are expected over the rest of the
Gulf and the coastal lakes and bays. As an upper low advances into
and through the mid Mississippi valley on Monday, a westerly flow
will develop as a surface front passes through. Drier air in the
wake of this front will erode any lingering marine fog. A second
front will push through the coastal waters late Monday night, with
moderate and gusty northwest winds expected in its wake that will
persist through Tuesday. A small craft advisory may be needed
during this time for some or all of the coastal waters. A
southerly return flow develops Wednesday night through the
remainder of the week.
13
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 65 83 50 67 / 40 20 0 0
LCH 69 83 53 70 / 30 20 0 0
LFT 69 82 54 69 / 40 20 0 0
BPT 69 83 53 72 / 30 20 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Dense Fog Advisory from midnight tonight to 10 AM CDT Monday for
GMZ450-452-455.
&&Hazardous weather outlook, Mar 18, 6:20 PM CDT, 1 hour 56 minutes before
Hazardous Weather Outlook...CORRECTED National Weather Service Lake Charles LA 620 PM CDT Sun Mar 18 2018 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 191200- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 620 PM CDT Sun Mar 18 2018 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...This Afternoon and Tonight There is a slight risk of severe thunderstorms across interior East Texas and Central Louisiana this evening. Thunderstorms that have developed across East Texas late this afternoon are moving east, and may spread into these areas later tonight. Should they maintain themselves, they will pose a risk of all modes of severe weather. A severe thunderstorm watch is in effect for Tyler, Jasper, and Newton counties until 11 pm. Additional watches for parts of Central Louisiana may be needed pending the evolution of the thunderstorm activity. .DAYS TWO THROUGH SEVEN...Monday through Saturday A frontal boundary will push through the area from west to east on Monday, with westerly winds ushering much drier air into the region, and ending the chance of showers and thunderstorms. A second front will sweep through the area Monday night, with brisk and gusty northwest winds expected on Tuesday. .SPOTTER INFORMATION STATEMENT... Storm spotter activation may be needed tonight. GMZ430-432-435-450-452-455-470-472-475-191200- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 620 PM CDT Sun Mar 18 2018 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...This Afternoon and Tonight Patchy fog will continue across the nearshore Gulf waters the rest of the afternoon into this evening. Fog is expected to become more widespread and dense later tonight, and a marine dense fog advisory is in effect for the nearshore Gulf waters from midnight tonight through Monday morning. Areas of fog are expected to affect the remaining Gulf waters and coastal lakes and bays. .DAYS TWO THROUGH SEVEN...Monday through Saturday Areas of dense fog are expected to continue Monday morning over the nearshore Gulf waters, with a marine dense fog advisory in effect until 10 am. A front is forecast to push through the area during the day, with westerly winds ushering much drier air into the region. Isolated to scattered showers and thunderstorms are possible ahead of and along the front. At this time, the probability of severe thunderstorms is very low. The drier air behind the front will erode any marine fog. A second front will push through the coastal waters late Monday night, with moderate and gusty northwest winds expected in its wake that will persist through Tuesday. A small craft advisory may be needed during this time for some or all of the coastal waters. Modest southerly winds will return by the end of the week, possibly requiring an exercise caution headline and bringing back to the potential for marine fog. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. 24
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 7:28 PM CDT | Severe Thunderstorm Warning | LCH | Jasper, Tyler | 47 min |
| Mar 18, 8:36 PM CDT | Severe Thunderstorm Warning | LCH | Tyler | 24 min |
| Mar 18, 8:56 PM CDT | Severe Thunderstorm Warning | LCH | Hardin, Jasper, Tyler | 49 min |
| Mar 18, 8:57 PM CDT | Severe Thunderstorm Warning | LCH | Jasper, Newton | 48 min |
| Mar 18, 9:08 PM CDT | Severe Thunderstorm Warning | LCH | Newton | 52 min |
| Mar 18, 9:45 PM CDT | Severe Thunderstorm Warning | LCH | Jasper, Newton, Tyler | 45 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.